# SDR FDEA2020051540938

- Difficulty date: May 14, 2020
- Submitted: May 15, 2020
- Operation: Air carrier
- Aircraft: N525FE
- Make and model: Doug MD-11F
- Aircraft serial: 48565
- Aircraft time: 79,502 hours, 15,993 cycles
- System (JASC): 2840 · Fuel Indicating System
- Part: Unknown
- Condition: Malfunctioned
- Location: Fuel System
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

AFTER T/O OUT OF SJU, F.O. NOTIFIED CAPT AIRCRAFT  WAS REQUIRING ALMOST FULL AILERON TO MAKE LEFT TURN  ON DEPARTURE.  FUEL QTY #3 WAS INOP AND FUELED TO  KNOWN QTY.  AFTER REVIEWING FUEL SLIPS AND  ESTIMATING FUEL QTY #3 FROM PREVIOUS CREW, WE  SUSPECT #3 FUEL QTY TO BE APPROXIMATELY 10.0 HIGHER  THAN TANK #1.  TALKED WITH GOCC/MOCC/DUTY  OFFICER/MD11 TECH PILOT ABOUT ISSUE.  I ELECTED TO  CONTINUE TO KMEM (WINDS) AND TRANSFER 2,800 LBS OF  FUEL FROM TANK #3 TO TANK #1.  UPON ARRIVAL INTO  KMEM, WE DECLARED AN EMERGENCY AND HAD AN  UNEVENTFUL LANDING.   AT BLOCK IN CHECKED #1 AND #3 TANK FUEL QTY. USING                     MLI'S. FOUND TIP COMPT. FULL ON BOTH WINGS , BUT #3                    TANK HAD  APPROX. 2,000 LBS HIGHER THAN #1 TANK.                       TRANSFERRED FUEL FROM #3 TANK TO #2 TANK AND FOUND                      #3 TANK CONTAINED THE AMOUNT CALCULATED FROM THE                        MLI. POWERED ALL FLT. CONTROLS AND PERFORMED VISUAL                     CHECK OF AILERONS  RUDDER AND SPOILERS. NO FAULTS FOUND.
